Alert archive / Guam / High Wind Warnings in 2017
High Wind Warning 1, NWS Guam
NWS Guam issued this high wind warning at Oct 17, 2017, 12:58 PM CDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2017, 12:58 PM CDT (17:58 UTC)
- Expired
- Oct 17, 2017, 2:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Guam
The text
As transmitted.
058 WWMY70 PGUM 171758 NPWMY URGENT - WEATHER MESSAGE National Weather Service Tiyan GU 357 AM ChST Wed Oct 18 2017 GUZ003-004-171900- /O.NEW.PGUM.HW.W.0001.171017T1758Z-171017T1900Z/ Tinian-Saipan- 357 AM ChST Wed Oct 18 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CHST THIS MORNING... The National Weather Service in Tiyan has issued a High Wind Warning, which is in effect until 6 AM ChST this morning. * TIMING...Through 6 AM ChST * WINDS...South to southwest at 30 to 40 mph with gusts to 60 mph in showers. * IMPACTS...Property damage is possible with the higher gusts, including trees being blown over and light out buildings damaged or blown over. Small light objects may become airborne. Tin roofs and canopies may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 60 mph can lead to property damage. && $$ Middlebrooke
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high wind warning went out at Oct 17, 2:08 AM CDT, 10 hours 50 minutes earlier.
Area forecast discussion, Oct 17, 2:08 AM CDT, 10 hours 50 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 508 PM ChST Tue Oct 17 2017 .Marianas Synopsis...A monsoon trough stretches across the Marianas near Rota. Southwest winds prevail south of the trough axis and southeast winds north of the axis. Scattered showers and isolated thunderstorms cover the local area. && .Discussion... The monsoon trough stretches across the Marianas near Rota. Models show that the trough will push north of Saipan by Wednesday morning. Zones are split between Guam-Rota and Tinian-Saipan because of the different wind directions tonight. Weather is similar in all places. As the trough moves north of the local area a circulation will form on it to the east of the Marianas. The trough and the activity along it will produce scattered showers and isolated thunderstorms over the local area through at least Thursday night. The trough will move far enough north of the local area to allow drier weather to prevail on Friday and through the coming weekend. && .Marine... Observations this afternoon from Ipan, Ritidian and Tanapag buoys indicate sea heights of 5 to 7 feet. The three buoys show a swell from the northeast direction. Ritidian buoy is showing a southwest swell, mainly from wind waves at this time. A long period west swell is also showing up at the Ritidian buoy. The west swell will increase as swell from Tropical Storm Lan enters the area. The increased swell will push up combined seas and heights of 10 feet are possible starting Thursday which would necessitate the issuance of a Small Craft Advisory. The west swell is also predicted to get high enough that Hazardous Surf will be likely Thursday, mainly on west facing reefs. The hazardous seas and surf will persist through the weekend. && .Tropical systems... Tropical Storm Lan was located nearly 900 miles west of the Marianas this afternoon. Lan is projected to move northward across the Philippine Sea the next few days and will probably become a typhoon on Wednesday. Lan will stay far away from the Marianas but winds associated it and the monsoon trough will push swells towards the Marianas generating hazardous seas and surf the second half of the week and the coming weekend. Models also show a circulation developing along the trough to the east of the Marianas. This second circulation is not expected to become too strong, but may help maintain inclement weather over the Marianas. Activity south of Tropical Storm LAn and the monsoon trough will generate stormy conditions across Palau and Yap as detailed in the Western Micronesian section. && .Eastern Micronesia... A developing monsoon trough is seen well north of Chuuk and Pohnpei between 15N and 17N while another surface trough extends eastward from north of Kosrae to near Majuro. South of 5N, satellite shows very dry conditions, but showers increase near the trough axis over the Marshalls and will keep Majuro wet into Wednesday before showers move to the west and north. Shower coverage is less at Kosrae but have kept isolated thunderstorms there for the next several days. The trough will eventually move west, causing winds to become variable at times through the region. No significant weather systems are expected to affect the area as most activity will be to the north nearer the Marianas and in the Philippine Sea. Wave models show a building northeast swell later in the week that may cause some minor coastal inundation along north and east facing reefs of Majuro. The swell is expected to build to around 6 ft so hazardous surf is not expected at this time. At Chuuk, a long period WNW swell will build into the area over the weekend and into early next week. This will cause surf to rise to near hazardous levels along west facing reefs around Monday. && .Western Micronesia... Chuuk discussion included in the Eastern Micronesia section. Windy, wet, and stormy conditions will persist over Yap and Palau at least through Wednesday as TS Lan slowly lifts northward into the Philippine Sea. Some models show showers diminishing Wednesday afternoon. Some observations around Palau show 20 to 25 kt winds with gusts reaching up to 40 kt. Large amounts of rain are still expected on top of the 8 inches already at Yap and 5 inches at Koror. This will increase the risk of mudslides in Koror. Improving conditions are expected beginning Wednesday night and Thursday as showers retreat to the north. Monsoonal winds will be slower to decrease from 15 to 25 kt Thursday to 10 to 20 by the weekend. Seas will remain hazardous to small craft through the week with hazardous surf spreading to north facing reefs over the weekend. Surf could reach dangerous levels Wednesday or Wednesday night along west facing reefs. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...None. && Ziobro/W. Aydlett
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:42 AM CDT | Areal Flood Advisory | GUM | 2 hr | |
| Oct 17, 3:00 PM CDT | Small Craft Advisory for Winds | GUM | 13 hr | |
| Oct 17, 3:00 PM CDT | Small Craft Advisory for Winds | GUM | 13 hr | |
| Oct 17, 6:41 PM CDT | High Surf Advisory | GUM | 7 hr |
Nearby
High Wind Warnings in Guam, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.